MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Blurred Vision (2137); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/20/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a surgeon has stopped using the synergy intraocular lens (iol) and rather uses the competitor's lens.The surgeon had several cases in which the synergy patients were not satisfied with their distance vision despite waiting several months after surgery.The surgeries were uncomplicated and the surgeon noted he carefully evaluates all patients to determine whether they would be good candidates for posterior chamber intraocular lenses (pciol), he regularly addresses ocular surface issues, and understands proper targeting for refractive outcome and iol selection with synergy.Further information was provided that the patient had bilateral implants.At 4 weeks post-operative (op), (b)(6) 2021, sc (without correction) in right eye (od) distance 20/20, sc near j1+, and sc intermediate: j1.Sc left eye (os) distance: 20/40, sc near: j1+, and sc intermediate: j3.Macular drusen os/faint erm (epiretinal membrane).No erm od at (b)(6) 2021 exam.The patient is a glaucoma suspect low risk ou (both eyes) and was diagnosed prior to surgery.Patient was diagnosed with kcs (keratoconjunctivitis sicca=dry eye syndrome) ou after the iol implants.Patient very myopic with axl's (axial length) of od 27.98 os 28.33.Pupil barycenter was low od 0.06 / os 0.12 (within protocol range) and high rms (root-mean-square) od 0.5 / os 0.4 (within protocol range).Yttrium aluminum garnet (yag) was performed on ou.Patient presented with posterior capsule opacification (pco) os>od at the 4 month follow up and was recommended for yag as it was significant enough to perform and to help with symptoms.Od (b)(6) 2022 and os (b)(6) 2022.Yag s/p (status/post) on (b)(6) 2022: od sc distance 20/20-2, mrx -0.25 sph 20/20 and os sc distance 20/25-1, mrx -0.50 +0.75 x 160 20/20.Per patient s/p yag, the patient still felt her visual acuity (va) os was not as sharp as the od.At (b)(6) 2022 exam, erm was diagnosed in ou.Patient's vision post yag os was improved and despite the erm and macular drusen os that could be causing the vision to be not as sharp.Both lenses remain implanted.No other information was provided.This report is for #1 of the 2 reported events and captures the lens implanted in patients left eye.A separate report will be filed for the patient #1 right eye and for #2 reported event.
 
Additional Manufacturer Narrative
Unknown/asked but unavailable.If explanted; give date: n/a (not applicable).The lens remains implanted.The device was not returned for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).Attempts have been made to obtain missing information; however, the account did not have the information.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15331842
Report Number3012236936-2022-02306
Device Sequence Number6486982
Product Code MFK
UDI-Device Identifier05050474751576
UDI-Public(01)05050474751576(17)240424
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/24/2024
Device Model NumberDFW225
Device Catalogue NumberDFW225U060
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2022
Initial Report FDA Received Date08/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale